MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-8-30-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that when the coil was withdrawn from the aneurysm to adjust its position, it could not be pushed.The coil was stuck in the microcatheter.The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the cavernous sinus segment with a max diameter of 7mm and a 5mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.The access vessel was the femoral artery.No patient symptoms or further complications were reported as a result of this event.Additional information received that the resistance was located in the middle of the catheter.The coil came out of the introducer sheath smoothly.There was no kink/damage to the coil observed after removal.
 
Additional Manufacturer Narrative
H3: product analysis of qc-8-30-3d, lotno:224973811 found the axium pusher fully pulled into the micro catheter ~8.7cm from the hub.The pusher was extending out the distal tip ~40.0cm.The coin was found still against the lumen stop, and the shield coil was undamaged.The shield coil was undamaged, and the implant coil and coil shell weld were separated from the detach element stick and not returned for analysis.After the pusher was cut out of the micro catheter, the pusher was found undamaged.Testing/analysis: the echelon-10 micro catheter total length was measured to be ~155.1cm and the usable length was measured to be ~1 47.4cm, which is within specification (specification: total (ref) = 155cm, usable: 147cm ± 1.5cm).The pusher was found stuck within the micro catheter and the catheter had to be cut to remove.The hub inner diameter could not be measured as it was damaged during the extraction of the pusher.The distal inner diameter was measured to be 0.0165¿, which is within specification (specification: 0.0165¿minimum).Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ and ¿coil resistance stuck in catheter¿ could not be confirmed.The device was returned with the axium device already fully deployed.In addition, the device was further pulled distally into the echelon-10 micro catheter.The proximal axium pusher is not intended to fully pass through the catheter.There was no damages or irregularities found with the echelon-10 micro catheter that would contribute towards the resistance.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17343533
Report Number9612164-2023-03255
Device Sequence Number6903568
Product Code KRD
UDI-Device Identifier00836462010437
UDI-Public00836462010437
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2025
Device Model NumberQC-8-30-3D
Device Catalogue NumberQC-8-30-3D
Device Lot Number224973811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2023
Initial Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown